MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74027271
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery due to poly separation on post.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A clinical investigation concluded that this complaint reports a ¿poly separation on the post¿ of a journey ii bcs xlpe insert.The date of the primary surgery is not provided.After several attempts, no images or patient specific information has been provided.All documents and images, as of this date, have been reviewed by the clinical team.A lab analysis revealed significant deformation on the posterior surface of the ps post, which was likely caused by repeated contact with the femoral cam combined with excessive loads.Optical microscopy of the fracture surfaces revealed the presence of beach marks, which are typically formed due to the controlled growth of a fatigue crack.Based upon the presence and orientation of the beach marks, it appears that at least one fatigue crack initiated due to the damage on the posterior face of the ps post and propagated under cyclic loading in a generally anterior direction.These cracks likely propagated in this cyclic manner until the remaining material could not bear the imposed patient loading, which resulted in final fracture of the post.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal any material or manufacturing deviations that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.No report on the patient¿s current status has been submitted at this time.Based on this investigation, the need for corrective action is not indicated.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 RT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7379601
Report Number1020279-2018-00679
Device Sequence Number10983581
Product Code JWH
UDI-Device Identifier00885556179710
UDI-Public00885556179710
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number74027271
Device Lot Number17BM00528
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date03/28/2018
Supplement Report FDA Received Date04/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;